MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723 G8
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Correction to section h6: component: tip, investigation conclusions: cause traced to user, update to 4315-cause not established.Additional information to section h6: adding additional component code: 3050-device ingredient reagent.
 
Additional Manufacturer Narrative
A field service engineer (fse) was at the customer site to address the reported event.The fse removed the sampling needle and found the tip was bent.Fse also found the line filter tube twisted and nearly kinked, likely caused by the customer replacing the filter element without disconnecting the tubing first.The needle wash block was intact.The fse could not determine the cause of the bent sample needle tip.The fse replaced the sampling needle, verified alignment, replaced the line filter tubing, cleaned and lubricated the sampling z-axis guide rod and lead screw due to grease buildup.The pump pressure was stable after tubing replacement, the alignment was confirmed during precision runs, calibrations, and patient precision tests were within acceptable ranges.No further action required by field service.The g8 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed for serial number (b)(6) from 30apr2024 through aware date 30may2025.There were two similar complaints identified for bent sample needle during the search period including this case and no similar complaints identified for discrepant result.The g8 variant analysis mode operator¿s manual v 3.4 under chapter 1: introduction and applications: limitations of the procedure: total area dilution studies demonstrate that the assay is linear from a total area of 500 to 4000.However, the optimum total area is 700 to 3000.Abnormal red cell survival: the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.Hemoglobinopathies: the most commonly observed hemoglobin variants are hbs, hbc, hbd and hbe.These variants in their heterozygous state elute after the hba0 peak in their designated windows: hbs (h-v1 peak), hbd (h-v0 peak) and hbc (h-v2 peak).The hbe (p-hv3 peak) appears between sa1c and hba0 peaks.In all these cases, the sa1c% is reportable when these hemoglobin variants are present in the heterozygous state.When either of these hemoglobin variants is identified, the sa1c% is calculated in a proprietary way, depending on the type of hemoglobin variant, based on the area of sa1c, the area of identified hemoglobin variant and other peaks.When a p-hv3 peak is detected, a flag 43 is also reported.Glycemic monitoring for any patients displaying any homozygous hemoglobin (other than hbaa) such as hbss, hbcc or the double heterozygous sc, cannot be performed using sa1c because there is no hemoglobin a present.Alternative testing is mandatory for these types of patients.The most probable cause of the reported discrepant results was not established.Cause of the bent sample needle tip was not established; twisted line filter tubing.
 
Event or Problem Description
A customer reported ¿discrepant patient result for hba1c¿ on the g8 analyzer.The customer stated the initial patient sample was 6.8%, which was reported out and the physician questioned the result; the patient is a known non-diabetic.The same sample tube was rerun and resulted with 5.4% percent, within the expected range for this patient (4.0%-6.0%).No impact to patient care due to the discrepant result.The customer also observed that the sample needle appeared to be bent.The customer is requesting service to inspect the g8 analyzer.A field service engineer (fse) was dispatched for further investigation.There is no indication of any patient intervention or adverse health consequences due to the reported discrepant patient result.
 
Additional Manufacturer Narrative
Correction to section h10: incorrect statement: a 13-month complaint history review and service history review for similar complaints was performed for serial number (b)(6) from 30apr2024 through aware date 30may2025.There were two similar complaints identified for bent sample needle during the search period including this case and no similar complaints identified for discrepant result.Corrected statement: a 13-month complaint history review and service history review for similar complaints was performed for serial number (b)(6) from 30apr2024 through aware date 30may2025.There were no similar complaints identified for bent sample needle and discrepant result during the search period.Incorrect statement: the most probable cause of the reported discrepant results was not established.Cause of the bent sample needle tip was not established.Twisted line filter tubing.Corrected statement: the most probable cause of the reported discrepant results was not established.The cause of the bent sample needle tip was not established; twisted line filter tubing was likely due to improper replacement of the filter element by the customer.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key22294538
Report Number3004529019-2025-00746
Device Sequence Number20912701
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723 G8
Device Catalogue Number021560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/20/2025
07/07/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/02/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown